MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens(iol) implant procedure at the time of iol placement in the cartridge, the surgeon noticed that the iol haptic was partially detached, with a failure or crack.Therefore, surgeon was decided not to implant it and used another new iol.Additional information has been received and stated there was no patient contact.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The reported complaint cannot be confirmed from the returned photo.A photo was provided.The lens was shown partially inserted into a company cartridge loading area.The lens was upside down, posterior surface up instead of anterior per the diagram etched at the loading area.No haptic damage could be discerned.The damage may be on the haptic inside the cartridge.The issue may be related to the misloaded lens.We cannot confirm the reported event based on the returned photo and without the evaluation of the physical product.The reported complaint cannot be confirmed from the provided photos.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21604506
Report Number9612169-2025-00382
Device Sequence Number15735153
Product Code HQL
UDI-Device Identifier00380652251563
UDI-Public(01)00380652251563(17)260912(11)220914(10)25488484
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberSY60WF
Device Lot Number25488484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date06/04/2025
Date Device Manufactured09/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; MONARCH III CARTRIDGE D; VISCO LIGHT 2% AUROVISC
Patient Age38 YR
Patient SexMale